Thursday, June 28, 2012

Shantock Bears' Giveaway


Elanor from Shantock Bears is having a fabulous giveaway of one of her sweet little bears.  For your chance to win "Little Shantock" pop over to Elanor's blog by clicking HERE.  Good luck!

Saturday, June 23, 2012

Finally Some New Bears

I can now show you the three bears that I sent to Silly Bears.  They are debuting today at their "Midsummer's Day" event.  All three are about 13 inches tall.

Amy

Polly

Harry

I'm noticing that they seem a bit wistful.  Especially the girls--Harry, who was the last one I finished of the three, seems a bit chirpier.  My most recent bears that are waiting to go to TBAI (so I can't show them to you yet) seem, at least to me, to look happier.  They seem to have bigger smiles.  Perhaps it's because I've been finally feeling better.  It's funny how one's mood transfers to one's art.

Heaps of Hugs,
Cheryl

Friday, June 22, 2012

Dancing at the Rose Garden


Matt took some lovely photos of our little dancer in her recital costume at a local garden that I thought some of you might like to see.  


They're a wonderful team as he takes some amazing photos and she's really developing as a dancer.


It's hard to believe that she's already 14.  On Sunday we will be dropping her off at her 5-week ballet summer intensive where she will be dancing 5 days a week for the entire day.


To say that she is excited is an understatement.  To me it sounds exhausting, but to her I think it sounds like heaven.


I'm sure she'll have a wonderful time.



Heaps of Hugs,
Cheryl

Tuesday, June 12, 2012

A Warning about Lyrica

Whew!  What a crazy, crazy month.  I'm so glad that I won't have to relive that one.  The good news is that I am again, after many, many moons, able to work on bears again.  In fact, I finished two last week that had been sitting on my work bench for months and today I will finish a new one that I only started a week ago.

However, before my current happy situation, I was going through amazingly horrid withdrawal symptoms from Lyrica.  If anyone had told me what hell I’d have to go through with withdrawing from this medication I would never have started it in the first place.  Hot and cold chills at the same time.  Cold sweats.  Feeling like bugs were crawling under my skin.  Wishing I could crawl OUT of my skin.  Uncontrollable shaking.  Hardly able to sleep.  Absolutely no energy.  Unbelievable nausea—I was hardly able to eat a thing.  All of the typical withdrawal symptoms one should expect from a very strong and controlled drug.  I suppose the only plus to all of this was that in 3 weeks I lost the 8 pounds that I gained over the 4 ½ months of being on Lyrica in the first place. 

I've been totally off of Lyrica for about 3 1/2 weeks now and I still have some of the horrible symptoms. I have to take another drug (woohoo!) to mask those withdrawal symptoms so that I can at least function. I tried stopping the replacement drug last week and quickly learned that my withdrawal from Lyrica is not yet at an end. Some say it can take up to 6 weeks before it is totally out of one's system.

I decided to share this with you not for your sympathy, but to warn others who might be considering going on Lyrica.  When you see the advertisements for it on the television everything looks so grand.  And I'm not saying that it wasn't helpful for the short time I was on it--it did keep my pain at a much more manageable level.  But it didn't prevent flare-ups and it caused horrible, embarassing rashes on my face.  

So think carefully before you leap to find a "cure" for the pain, because no matter how wonderful any drug is, you always wind up having to go off of it at some point in the future. No one ever warns you of what you will have to deal with when you stop taking the drug. I just wanted to warn all of you just in case any of you are considering trying it so that you don't have to go through what I experienced.

Heaps of Hugs,
Cheryl

P.S.  Hopefully I'll now be able to blog more regularly again as my life returns to some sort of normal.